MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 HEAD FIXATION DEVICE; SKULL CLAMP

IMRIS - DEERFIELD IMAGING, INC. IMRIS HFD100 HEAD FIXATION DEVICE; SKULL CLAMP
Model Number HFD100
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The skull clamp assembly and torque screw involved in the reported event were returned, inspected, and functionally tested.No discrepancies were observed with respect to function, component condition, or components present.The male and female halves of the skull clamp assembly were found to be free of damage and free of excess play or movement.The skull clamp assembly base locking knob and rocker arm (two-pin) locking knob were assessed and confirmed to be functioning as intended to lock and prevent movement of the rocker arm or skull clamp halves.No discrepancies were found in the indicated pressure output of the returned torque screw used in conjunction with the skull clamp assembly.Pinning or fixation technique is the most likely cause of the slippage based on information available; a supplemental report will be submitted if any additional reportable information is received.
 
Event or Problem Description
A customer reported that on (b)(6) 2023, we were doing a craniotomy for a tumor resection, and while using the hfd (pins) on a patient, our patient's head slipped in the pins.The initial pressure was 50lbs, and when the slip occurred, during surgery, while drilling out the bone flap, we checked and it had slipped to 20lbs.The patient was 120kg, so not sure if that could have been a factor.We switched the mayfield and pins out under the drapes.Further information gathered from the customer reported that positioning this patient was difficult due to size of the patient and achieving the correct amount of flexion for the head was not easy.The patient was re-pinned underneath the drapes using a backup head fixation device.The customer reported they were not able to do the imri scan and are unsure if patient moved much during slippage and that is why the patient didn't fit in the scanner.It was reported the case was completed and the patient experienced a small laceration at a pin site on the scalp that required a suture at the end of the case, and that the patient likely got a routine post-op scan.No further injury or impact was reported.

Brand Name
IMRIS HFD100 HEAD FIXATION DEVICE
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC.
5101 shady oak road
minnetonka MN 55343 4100
Manufacturer Contact
paul campbell
5101 shady oak road
minnetonka, MN 55343-4100
7632036344
MDR Report Key16401647
Report Number3010326005-2023-00002
Device Sequence Number5138399
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public(01)00857534006011
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHFD100
Device Catalogue Number113803-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient SexMale
Patient Weight120 KG